Advanced Search
MyIDEAS: Login

Demand for Risky Assets and Stochastic Dominance: A Note

Contents:

Author Info

  • EECKHOUDT, Louis
  • Christian GOLLIER

Abstract

Since Fishburn and Porter [1976], it has been known that a first- order dominant shift in the distribution of random returns of an asset does not necessarily induce a risk-averse decision maker to increase his holdings of that improved asset. To obtain the desired comparative statics result, one has to further restrict the class of changes in the distribution. In this paper we propose the "monotone probability ratio" criterion which is more general than the "monotone likelihood ratio" criterion currently used in the literature.

Download Info

To our knowledge, this item is not available for download. To find whether it is available, there are three options:
1. Check below under "Related research" whether another version of this item is available online.
2. Check on the provider's web page whether it is in fact available.
3. Perform a search for a similarly titled item that would be available.

Bibliographic Info

Paper provided by Risk and Insurance Archive in its series Working Papers with number 007.

as in new window
Length:
Date of creation: Jun 1994
Date of revision:
Handle: RePEc:wop:riskar:007

Contact details of provider:

Related research

Keywords: first-order stochastic dominance; portfolio problem; demand for insurance.;

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Dionne, G. & Eeckhoudt, L., 1990. "Increases In Risk And Linear Payoffs," Cahiers de recherche 9019, Centre interuniversitaire de recherche en ├ęconomie quantitative, CIREQ.
  2. Meyer, Jack & Ormiston, Michael B, 1985. "Strong Increases in Risk and Their Comparative Statics," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 26(2), pages 425-37, June.
  3. Ormiston Michael B. & Schlee Edward E., 1993. "Comparative Statics under Uncertainty for a Class of Economic Agents," Journal of Economic Theory, Elsevier, vol. 61(2), pages 412-422, December.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:wop:riskar:007. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Thomas Krichel).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.